MAUDE Adverse Event Report: OREGON MANUFACTURING PLANT NATURALYTE 3251 3K 2.5CA 1MG GAL; DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)

OREGON MANUFACTURING PLANT NATURALYTE 3251 3K 2.5CA 1MG GAL; DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)
Model Number 08-3251-9
Medical Device Problem Code Chemical Problem (2893)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity. .
 
Event or Problem Description
A fresenius user facility biomedical technical reported a jug of naturalyte liquid acid concentrate was resulting in low conductivity results on an unspecified hemodialysis (hd) machine.It was not reported if the event occurred during treatment.The reported jug was taken out of service.The sample was reportedly available to be returned to the manufacturer.Multiple attempts were made to acquire additional information, however, a response was not received.It is unknown if these events resulted in any adverse event or required medical intervention.No further details were provided.
 
Additional Manufacturer Narrative
Plant investigation: a product history review was performed.A review of the complaint management system identified 17 additional complaints related to conductivity issues with the reported lot.A review of the product inventory records for lot no.Indicated that 2161 cases of finished product were manufactured for distribution with no noted nonconformances.After reviewing the finished product release summary, it was determined that 20lxac058 met release specifications.As of 04/01/2021 no samples were returned.Samples are not needed to confirm the allegation.A sample retain of the reported lot was tested and found to be within specifications.There were companion samples available for testing which were tested at both the oregon and irving laboratories and results were found to be conflicting.Due to the conflicting results found between the laboratories, the oregon test methods were reviewed and a deficiency was found in the test method pertaining to the sodium and potassium analyte tests.Because of the deficiency found in the test method, it was determined that lot 20lxac058 did not meet release specifications and the allegation conductivity low was confirmed.In conclusion, 20lxac058 release testing was found to be compromised due to the deficient test method.The total number of complaints on this lot exceeded the threshold to require a corrective action preventative action (capa), however, a non-conformance and capa were already opened for allegations of conductivity issues.Based on the investigation performed, cause was traced to manufacturing.
 
Event or Problem Description

Brand Name
NATURALYTE 3251 3K 2.5CA 1MG GAL
Common Device Name
DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)
Manufacturer (Section D)
OREGON MANUFACTURING PLANT
director, quality systems
750 n lallendorf road
oregon OH 43616
MDR Report Key11575566
Report Number3005162618-2021-00014
Device Sequence Number19885237
Product Code KPO
UDI-Device Identifier00840861101740
UDI-Public00840861101740
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K192017
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 04/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number08-3251-9
Device Catalogue Number08-3251-9
Device Lot Number20LXAC058
Was Device Available for Evaluation? No
Device AgeMO
Initial Date Received by Manufacturer 03/09/2021
Supplement Date Received by Manufacturer04/05/2021
Initial Report FDA Received Date03/26/2021
Supplement Report FDA Received Date04/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1